Format

Send to

Choose Destination
See comment in PubMed Commons below
Pediatr Pulmonol. 2002 Nov;34(5):375-7.

Acute renal failure in cystic fibrosis: association with inhaled tobramycin therapy.

Author information

1
Department of Pediatrics, Wake Forest University School of Medicine Baptist Medical Center, Winston-Salem, North Carolina 27157-1081, USA.

Abstract

We describe a 20-year-old patient with cystic fibrosis who developed acute nonoliguric renal failure associated with inhaled tobramycin. Clinical evaluation and renal biopsy findings were consistent with aminoglycoside-induced changes. Renal failure due to inhaled aminoglycosides has not been previously reported. The incidence may rise, however, with the increased use of this treatment modality. Measurable tobramycin levels due to inhalational therapy with conventional dosing in the reported patient indicate that the drug can be systemically absorbed, and renal tubular toxicity may occur.

PMID:
12357482
DOI:
10.1002/ppul.10185
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center